You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Cocaine-Induced Torsades de Pointes in Idiopathic Long Q-T Syndrome

Singh, Narpinder1; Singh, Harinder K.1; Singh, Parminder P.2; Khan, Ijaz A.3*

American Journal of Therapeutics:
Case Reports
Abstract

Torsades de pointes is a ventricular tachycardia characterized by the QRS complexes of changing amplitude that appear to twist around an isoelectric line. It usually precipitates in the setting of underlying Q-T interval prolongation, which has both congenital and acquired causes. The common acquired causes of torsades precipitation are medications, electrolyte imbalance, and severe bradycardia. This report presents a case of torsades de pointes that was precipitated by substance abuse in a patient with idiopathic long Q-T syndrome and required several treatment modalities.

Author Information

Divisions of Cardiology, 1 Long Island College Hospital, Brooklyn, NY; 2 Detroit Medical Center, Detroit, MI; and 3 Creighton University Medical Center, Omaha, NE.

*Address for correspondence: Creighton University Cardiac Center, 3006 Webster Street, Omaha, NE 68131; e-mail: ikhan@cardiac.creighton.edu

© 2001 Lippincott Williams & Wilkins, Inc.